Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 99, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 4, 2016, 6:11 PM EDT for 5 counties in Kentucky. It was in force for 34 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2016, 6:11 PM EDT (22:11 UTC)
- Expired
- Jul 4, 2016, 6:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Floyd County, KY, Knott County, KY, Magoffin County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 45 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:13 PM EDT | TSTM WND DMG | 1 W Dwarf, KY | LARGE TREE LIMBS DOWN ON ANTLER DRIVE |
| Jul 4, 6:13 PM EDT | TSTM WND DMG | Talcum, KY | SEVERAL TREES WERE REPORTED TO HAVE BEEN BLOWN DOWN. THIS IS FROM A POST TO SOCIAL MEDIA PAGE OF WYMT TV. TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA. |
| Jul 4, 6:27 PM EDT | TSTM WND DMG | Wayland, KY | LARGE LIMBS DOWN. |
| Jul 4, 6:28 PM EDT | TSTM WND DMG | Gunlock, KY | A TREE WAS BLOWN DOWN |
| Jul 4, 6:35 PM EDT | TSTM WND DMG | 1 S Bosco, KY | A TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR. |
| Jul 4, 6:37 PM EDT | TSTM WND DMG | Wayland, KY | A TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR. |
| Jul 4, 6:38 PM EDT | TSTM WND DMG | Hi Hat, KY | A TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN. TIME OF THE EVENT IS ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 1:41 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529
WUUS53 KJKL 042211
SVRJKL
KYC025-071-119-153-193-042245-
/O.NEW.KJKL.SV.W.0099.160704T2211Z-160704T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
611 PM EDT MON JUL 4 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOTT COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHEASTERN PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHERN MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...
EASTERN BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
WESTERN FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 645 PM EDT
* AT 610 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CORNELIA...TO LUNAH...TO TALCUM...TO
BULAN...AND WERE MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HAZARD...HINDMAN...ESTILL...WHEELWRIGHT...MARTIN...PIPPA PASSES...
WAYLAND...GREENLEAF...CORNELIA...GUNLOCK...EVANSTON...TIPTOP...
EAST MCDOWELL...ALPHORETTA...BUCKINGHAM...ELIC...KITE...
BLUE RIVER...OMAHA AND CONLEY STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3727 8273 3727 8276 3726 8277 3727 8282
3725 8287 3726 8319 3736 8316 3767 8323
3770 8282 3760 8275 3738 8271
TIME...MOT...LOC 2210Z 268DEG 38KT 3765 8321 3756 8316 3736 8312 3727
8315
HAIL...<.75IN
WIND...60MPH
$$
HAL1 follow-up statement
934
WWUS53 KJKL 042223
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
623 PM EDT MON JUL 4 2016
KYC193-042233-
/O.CAN.KJKL.SV.W.0099.000000T0000Z-160704T2245Z/
PERRY KY-
623 PM EDT MON JUL 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERRY COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN KENTUCKY.
LAT...LON 3726 8311 3735 8309 3753 8310 3767 8317
3770 8282 3760 8275 3738 8271 3727 8273
3727 8276 3726 8277 3727 8282 3725 8287
TIME...MOT...LOC 2223Z 268DEG 42KT 3765 8303 3756 8298 3736 8294 3727
8297
$$
KYC025-071-119-153-042245-
/O.CON.KJKL.SV.W.0099.000000T0000Z-160704T2245Z/
KNOTT KY-MAGOFFIN KY-BREATHITT KY-FLOYD KY-
623 PM EDT MON JUL 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR KNOTT...SOUTHEASTERN MAGOFFIN...NORTHEASTERN BREATHITT AND
WESTERN FLOYD COUNTIES...
AT 623 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SWAMPTON TO WALDO TO GARNER TO AMBURGEY...MOVING EAST
AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HINDMAN...ESTILL...WHEELWRIGHT...MARTIN...PIPPA PASSES...WAYLAND...
GREENLEAF...VEST...BEARVILLE...ORCHARD...RITCHIE...HI HAT...MID...
GUNLOCK...MARSHALLVILLE...EVANSTON...GYPSY...TIPTOP...
SWAMPTON AND EAST MCDOWELL.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 12.
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 2 AND 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3726 8311 3735 8309 3753 8310 3767 8317
3770 8282 3760 8275 3738 8271 3727 8273
3727 8276 3726 8277 3727 8282 3725 8287
TIME...MOT...LOC 2223Z 268DEG 42KT 3765 8303 3756 8298 3736 8294 3727
8297
HAIL...<.75IN
WIND...60MPH
$$
JVMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:08 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 4, 6:08 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Jackson KY 608 PM EDT MON JUL 4 2016 .UPDATE... Issued at 609 PM EDT MON JUL 4 2016 Current radar trends and hi res model output show much less rainfall for northern areas through the evening and overnight hours. Thus, have cancelled the flash flood watch for all areas except for southern and southeast Kentucky where we could see redevelopment through the overnight hours. Also trimmed back some of the severe thunderstorm watch for areas that have already seen storms. && .SHORT TERM...(This evening through Tuesday night) Issued at 400 PM EDT MON JUL 4 2016 Presently an MCV is pushing east across central Kentucky with a line of showers and storms pushing across central Kentucky and soon will be working into eastern Kentucky. While instability has built up ahead of this line, its not all that high for July standards. Regardless, still a shot at a few damaging wind gusts as it pushes across the remainder of the area. Thus, the severe thunderstorm watch will continue until 9 pm. As far as flash flood watch goes, still lots of heavy rain possible through this evening, so opting to leave the watch in place for now. As mentioned earlier, most of the convection has been fairly progressive, with not much training, so confidence is low in flash flooding over the next several hours. As we head overnight, instability will come down, but a frontal zone will remain anchored across the region. We could see redevelopment along the front overnight, but not expecting it to be as widespread as this evening. By tomorrow, we may see an uptick again across the area of showers and storms as the front very slowly inches southward. Best rain chances will be across southeast Kentucky, but models are trending wetter tomorrow for most areas. By tomorrow night, we may see more of a lull in activity as instability declines and the main front slips south. However, confidence isn't all that high on placement of the front with thunderstorm activity possibly laying down some boundaries. Should stay warm tomorrow with highs back into the 80s. Lows tonight and tomorrow night should settle around 70 both night. .LONG TERM...(Wednesday through Monday) Issued at 437 PM EDT MON JUL 4 2016 Mainly zonal flow will continue across the CONUS through most of the extended period, with several short wave troughs to traverse the flow. A baroclinic zone will linger across the mid- Mississippi valley, keeping things stormy and humid across eastern Kentucky. The blended guidance offered a good starting point, but did dial down some of the higher given pops due to the uncertainty with the role of the mesoscale. Early next week, the long wave pattern looks to amplify a bit, with a ridge axis building across the central CONUS, leaving the east in more troughiness. This will keep at least low precip chances in the forecast, but may at least bring some relief from the higher humidity. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) ISSUED AT 153 PM EDT MON JUL 4 2016 Showers and storms will work east across the area this afternoon and evening with temporary reductions in visibilities and ceilings expected. Storms will also contain strong gusty winds. Outside of the showers/storms, mainly VFR conditions will be seen. A frontal boundary will slip south across the area overnight, with a possible lowering of cigs expected late tonight into early tomorrow morning. Still some uncertainty on timing of the front, so its possible the lower cigs will be delayed and not reach most areas until later if at all. We will continue to monitor this potential. && .JKL Watches/Warnings/Advisories... Flash Flood Watch through Tuesday morning for KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...KAS SHORT TERM...KAS LONG TERM...GEOGERIAN AVIATION...KAS
Hazardous weather outlook, Jul 4, 6:05 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 605 PM EDT MON JUL 4 2016 KYZ044-050>052-058>060-060115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG 605 PM EDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ080-084>088-107-109-110-112>120-060115- LAUREL-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD- BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...LONDON...STEARNS...WHITLEY CITY... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...PAINSVILLE...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 605 PM EDT MON JUL 4 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINFALL...WHICH MAY LEAD TO INSTANCES OF FLASH FLOODING. ALSO...SEVERE STORMS MAY DEVELOP THROUGH 9 PM THIS EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST KENTUCKY THROUGH EARLY TUESDAY EVENING. THUNDERSTORMS ARE AGAIN POSSIBLE AT TIMES FROM WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR FLOODING THROUGH EARLY TUESDAY. KYZ068-069-079-083-060115- ROCKCASTLE-JACKSON-PULASKI-WAYNE- INCLUDING THE CITIES OF...BROADHEAD...MOUNT VERNON...MCKEE... ANNVILLE...BURNSIDE...SOMERSET...MONTICELLO 605 PM EDT MON JUL 4 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINFALL...WHICH MAY LEAD TO INSTANCES OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST KENTUCKY THROUGH EARLY TUESDAY EVENING. THUNDERSTORMS ARE AGAIN POSSIBLE AT TIMES FROM WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR FLOODING THROUGH EARLY TUESDAY. KYZ104-106-108-111-060115- ELLIOTT-MORGAN-WOLFE-LEE- INCLUDING THE CITIES OF...SANDY HOOK...WEST LIBERTY...CAMPTON... BEATTYVILLE 605 PM EDT MON JUL 4 2016 ...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SEVERE STORMS MAY DEVELOP THROUGH 9 PM THIS EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST KENTUCKY THROUGH EARLY TUESDAY EVENING. THUNDERSTORMS ARE AGAIN POSSIBLE AT TIMES FROM WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF DAMAGING WINDS FROM THROUGH EARLY TUESDAY. KAS
In the hours before
Special weather statement, Jul 4, 4:47 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
447 PM EDT MON JUL 4 2016
KYZ068-079-080-083-084-042130-
WAYNE-ROCKCASTLE-LAUREL-MCCREARY-PULASKI-
447 PM EDT MON JUL 4 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...ROCKCASTLE...
LAUREL...MCCREARY...PULASKI...
AT 447 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER FRAZER...OR
9 MILES NORTHEAST OF MONTICELLO...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...MONTICELLO...BURNSIDE...PULASKI COUNTY PARK...VOX...
BUNCH...NAOMI...FRAZER...DELTA...BENT...MILL SPRINGS...KEAVY...
GREGORY...SOMERSET PULASKI AIRPORT...KIDDER...GENERAL BURNSIDE S.P...
.DENNEY...HUXLEY...
HIGHTOP AND GRADE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 75 IN EAST CENTRAL KENTUCKY NEAR MILE MARKER 29.
KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 3.
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 18 AND
25...AND BETWEEN MILE MARKERS 29 AND 40.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTH CENTRAL KENTUCKY.
&&
LAT...LON 3696 8494 3695 8490 3700 8484 3702 8486
3724 8428 3697 8410 3697 8415 3695 8419
3696 8422 3694 8424 3696 8427 3693 8431
3691 8431 3676 8484 3694 8496
TIME...MOT...LOC 2047Z 252DEG 41KT 3695 8474
JVMLocal storm report, Jul 4, 4:48 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
448 PM EDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG PULASKI 37.21N 84.64W
07/04/2016 PULASKI KY 911 CALL CENTER
SEVERAL TREES AND POWERLINES DOWN ON SMITH VAUGHT RD AND
THE 9000 BLOCK OF HIGHWAY 1247.
&&
KASLocal storm report, Jul 4, 4:55 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG BRODHEAD 37.40N 84.42W
07/04/2016 ROCKCASTLE KY 911 CALL CENTER
TREE DOWN ON POWERLINE ON WEST MAIN STREET IN BROADHEAD.
&&
KASLocal storm report, Jul 4, 5:23 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT MON JUL 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG 2 SSW BRODHEAD 37.38N 84.43W
07/04/2016 ROCKCASTLE KY TRAINED SPOTTER
LOTS OF TREES AND TREE DEBRIS DOWN ON HIGHWAY 3245 ABOUT
2 MILES WEST SOUTHWEST OF BRODHEAD.
&&
KASSpecial weather statement, Jul 4, 5:26 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
526 PM EDT MON JUL 4 2016
KYZ080-083>087-116-117-042200-
WAYNE-LAUREL-KNOX-WHITLEY-BELL-LESLIE-CLAY-MCCREARY-
526 PM EDT MON JUL 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WAYNE...LAUREL...KNOX...WHITLEY...BELL...LESLIE...CLAY...AND
MCCREARY COUNTIES...
AT 524 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SIDELL TO YOUNGS CREEK TO NEAR MOUNT PISGAH...AND
MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS WHICH MAY BE IMPACTED BETWEEN 530 PM AND 630 PM INCLUDE...
LONDON...WILLIAMSBURG...BARBOURVILLE...MANCHESTER...WHITLEY CITY...
BUSH...CLATE...SPRULE...MOORE HILL...GIRDLER...COTTONGIN... SUTTONS
MILL...BERTHA STATION...KING...HAVEN...BRUSH CREEK...CLIO...
ARTEMUS...CANNON AND PARMLEYSVILLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.
&&
LAT...LON 3660 8457 3661 8494 3692 8431 3730 8383
3703 8343 3659 8400
TIME...MOT...LOC 2124Z 304DEG 22KT 3721 8383 3689 8424 3661 8481
HALSpecial weather statement, Jul 4, 5:48 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
548 PM EDT MON JUL 4 2016
KYZ108-109-112-113-115-117-042215-
PERRY-KNOTT-WOLFE-LESLIE-MAGOFFIN-BREATHITT-
548 PM EDT MON JUL 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF PERRY...
KNOTT... WOLFE...LESLIE...MAGOFFIN...AND BREATHITT COUNTIES...
AT 547 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HOLLONVILLE...TO SALDEE...TO SHOAL...AND MOVING EAST
AT 45 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAZARD...JACKSON...SIMPSON...BUCKHORN...CORNELIA...SEWELL...LANE...
PORTSMOUTH...PUNCHEON...SEILTZ...NED...COPLAND...VANCLEVE...TIPTOP...
CUTUNO...MOSLEY BEND...NOBLE...HOWARD CREEK...ELIC AND HAGINSVILLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.
&&
LAT...LON 3722 8347 3745 8346 3771 8349 3772 8328
3771 8326 3772 8326 3773 8307 3750 8304
3725 8305
TIME...MOT...LOC 2147Z 264DEG 38KT 3768 8345 3746 8341 3725 8343
HALThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:30 AM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 29 hr |
| Jul 4, 1:21 PM EDT | Special Weather Statement | JKL | Bath, Montgomery | 39 min |
| Jul 4, 1:57 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin | 33 min |
| Jul 4, 2:02 PM EDT | Special Weather Statement | JKL | Bath, Menifee, Rowan | 43 min |
| Jul 4, 2:44 PM EDT | Special Weather Statement | JKL | Elliott, Morgan | 46 min |
| Jul 4, 3:11 PM EDT | Areal Flood Advisory | JKL | Elliott, Menifee, Morgan | 2 hr |
| Jul 4, 4:06 PM EDT | Special Weather Statement | JKL | Pulaski, Rockcastle, Wayne | 54 min |
| Jul 4, 4:16 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 29 min |
| Jul 4, 4:46 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Estill, Jackson, Laurel, Lee, Owsley and 1 more | 29 min |
| Jul 4, 4:47 PM EDT | Special Weather Statement | JKL | Pulaski, Wayne | 43 min |
| Jul 4, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne | 34 min |
| Jul 4, 5:16 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Owsley, Perry | 29 min |
| Jul 4, 5:26 PM EDT | Special Weather Statement | JKL | Clay, Knox, McCreary, Whitley | 34 min |
| Jul 4, 5:48 PM EDT | Special Weather Statement | JKL | Breathitt, Magoffin, Perry | 27 min |
| Jul 4, 6:21 PM EDT | Special Weather Statement | JKL | Bell, Harlan, Knox, Leslie, Letcher, Perry | 54 min |
| Jul 4, 6:34 PM EDT | Tornado Warning | JKL | Floyd | 26 min |
| Jul 4, 6:40 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 50 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.